Insulin poisoning with suicidal intent.
We report a 27-year-old paramedical lady with no known comorbidities, who presented with rapid-onset coma with hypoglycemia (plasma glucose at admission was 35 mg/dL). Clinical alertness suspected and confirmed the diagnosis of exogenous insulin administration probably with suicidal intent. During the course of her ICU stay, she developed bradycardia and hypotension which required ionotropic support. She remained in coma for 90 hours. A total of 470 g of dextrose was infused until she regained consciousness. No other complications of insulin overdose were observed during her stay in the hospital. Recovery was complete without any residual neurological deficits. Insulin administration should be kept in differential diagnosis when any case presents with coma and hypoglycemia, especially in paramedical personnel.
Department of Endocrinology, Army Hospital (Research & Referral), Delhi Cantt, India.
SourceIndian journal of endocrinology and metabolism 16 Suppl 1: 2012 Mar pg S120-2
Pub Type(s)Journal Article